Results 1 to 5 of 5

Thread: Feels like a charley horse

  1. #1
    Distinguished Community Member lor's Avatar
    Join Date
    Oct 2006
    Location
    Ohio
    Posts
    571

    Default Feels like a charley horse

    Is anyone else effected in the calves. I remember when I was reading about periferal neuropathy, it said it was in the feet. But my lower legs are the part effected. Some (but not every) nights I am awaken by what I think would be called a charlie horse in both calves.😩
    Lorraine (lor)

  2. The following user says "thanks"


  3. #2
    Distinguished Community Member Earth Mother 2 Angels's Avatar
    Join Date
    Oct 2006
    Posts
    4,429
    Blog Entries
    1

    Default

    ((((((lor)))))) ~

    There are several potential causes for night leg cramps, including low potassium. Here are some other reasons from Mayo Clinic:

    https://www.mayoclinic.org/symptoms/...s/sym-20050813

    If it continues, I recommend checking in with your physician for a physical and some blood work.

    Love & Light,



    Rose
    Mom to Jon, 49, (seizure disorder; Gtube; trache; colostomy; osteoporosis; hypothyroid; enlarged prostate; lymphedema, assorted mysteries) and Michael, 32, (intractable seizures; Gtube), who were born with an undiagnosed progressive neuromuscular disease and courageous spirits. Our Angel Michael received his wings in 2003. Our Angel Jon received his wings April 2019. Now, they watch over Jim and me.

  4. The following user says "thanks"


  5. #3
    Distinguished Community Member tic chick's Avatar
    Join Date
    Oct 2006
    Location
    Detroit, MI
    Posts
    770

    Default

    hey lor,

    didn't you have a stroke? or was it a very severe seizure?

    if you had a stroke, you're probably taking meds in the categories shown on the site that rose posted.

    i agree with rose. see your doctor.

    nice to see you back,
    jeannie
    Here's to good women. May we know them. May we be them. May we raise them.
    "The world is a better place when you're barefoot." Mark
    "Don't go there unless you know the way back." TC
    "...there will be an answer. Let it be." Paul McCartney

  6. #4
    Distinguished Community Member lor's Avatar
    Join Date
    Oct 2006
    Location
    Ohio
    Posts
    571

    Default

    tic chick, I had 3 seizures then my heart stopped. (I guess 3 seizures within a few moments was too much for my heart. Luckily my son saw,found me not breathing & gave me CPR)

    My Dr. sent me to get a test & that Dr. said I have perifferal neuropathy. She took a little electronic probe & touched my legs here & there. Each time she touched my calf it hurt & it made me slightly jump a little. My brain is sending a message to my nerves that control those muscles.
    Lorraine (lor)

  7. #5
    Distinguished Community Member agate's Avatar
    Join Date
    Oct 2006
    Location
    USA
    Posts
    9,464
    Blog Entries
    48

    Default

    Peripheral neuropathy is common in diabetics. You've been tested for diabetes?

    Rose is right about potassium deficiency as a cause of those leg cramps. I was having them every other night for many months, but when a lab test revealed a low potassium level and I corrected it, those leg cramps magically cleared up. I still have a few of them but they're much milder now.
    MS, diagnosed 1980. Avonex 2001-2004. Copaxone 2006-2009.

Similar Threads

  1. Replies: 7
    Last Post: 09-09-2019, 02:08 AM
  2. Replies: 1
    Last Post: 06-10-2019, 09:54 AM
  3. post about what TBI feels like
    By funnylegs4 in forum Traumatic Brain Injury
    Replies: 0
    Last Post: 09-21-2017, 08:11 PM
  4. What Vertigo Feels like
    By funnylegs4 in forum General Neurology & Rare Disorders
    Replies: 0
    Last Post: 06-16-2016, 08:58 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  


BTC Inc's Disclaimer and Privacy Policy

The material on this site is for information & support purposes only, and is not a substitute for medical advice provided by a licensed health care provider. Always consult your doctor before trying anything that you find online.